I recently visited a Cardiologist due to experiencing left sided chest aches. This is not the first time I have visited a Cardiologist as I underwent a Nuclear Stress Test in 2010 (Which came back normal) Continuing to experience the aforementioned chest discomfort I visited another Cardiologist as the former had relocated his practice to another state. Anyway, this time (two weeks ago) I was given yet another Nuclear Stress Test and an Echo. Went back to the doc and received what I perceived as good news / not so good news. Normal Nuclear Stress Test, and “Moderate” thickening of the heart muscle. That is all I remember unfortunately but if I understand correctly this is called Hypertrophic Cardiomyopathy correct? Anyway, I am a 41 year old white male, no diabetes, no kidney issues, and take Lisinopril and Cardizem. Doc says he wants to see me a couple of times a year for BP / weight check (I’m kind of a big guy) Question is: Do I need to freak out about this? Or is this something that comes with age etc.
Thickening of the heart muscle may suggest left ventricular hypertrophy that is often associated with hypertension while hypertrophic cardiomyopathy is an inherited condition in which the heart muscle becomes thick. Take your medications as prescribed and have regular follow-up with your cardiologist. Take care and hope all is well.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.